Jump to content

Hormones And Hr


firewatcher
 Share

Recommended Posts

Ladies, are you taking hormone replacement therapy successfully? My OB/GYN put me on it for low hormones (low estrogen, testosterone, LH, and FsH,) though I am not yet menopausal. It has caused me to gain water weight (4-5 pounds) which is actually a good thing for me: my weight does not swing by 3-6 pounds a day like it did, and my HR and BP are more stable! While this is great, I am concerned about other side effects. It has put my monthly cycle into a tailspin; instead of a really light period every 26 days, now its 32+ days between and 8-9 days long. Is this a temporary thing till my body adjusts or am I further screwing up my hormones? :P

Link to comment
Share on other sites

Hey there,

I've been on hrt's for at least ten years. It can take your body awhile to adjust, or you may have to play a bit with them (what's new with us and meds?) some women have a very hard time getting used to progesterone. If your breasts get very tender, it's a sign the estrogen dose is too high. Many women find the "natural" progesterone creams work better than the pills and things.

The more non synthetic the drug, the less the side effects. For instance, I use estradiol, and have no side effects at all. Premarin caused me to gain an incredible amount of weight. Unfortunately I don't have the experience with the progesterone, because I've had a hyst. i wouldn't take it, simply because I don't want to deal with the potential side effects. A lot of people have the theory now that we need it regardless of whether we had a hyst or not. When you have a uterus, you need it so the lining doesn't build up and cause abnormal bleeding in post menopausal women. For those who are menopausal and don't tolerate the progesterone, they have a ring they insert in your uterus and it stays there for 5 years, is non systemic, so no nasty side effects.

I am not surprised it has changed your cycles, and that should settle down, you should give hormones about 3 months to allow your body to adjust. If the side effects drive you crazy, there are a lot of different kinds of hrt out there to experiment with.

I basically go with the theory if it doesn't hurt me more or make me miserable, then the benefits out weigh the risks, but this is a decision only you can make for yourself. I know they had that huge study that showed an increase in everything you can have go wrong and there are breast cancers fed by estrogen to be sure, but it's like vaccines. Do the benefits outweigh the risks? For me they do.

So I guess you need to decide if these changes are intolerable, or if you want to try a different one and see if it's better, or not take them. The risk is much higher for smokers, so I guess my thoughts would be a bit different in that regard. Sorry, this is wandering, but hope it helps a bit. morgan

Link to comment
Share on other sites

all of my dysautonomia symptoms actually started when i started the pill. i was having constant hot flashes and facial flushing, really intense panic attacks and heart issues. no history of any of these things, and i am only 24. i thought it was all hormonal, so after three months, i stopped the pill thinking i would go back to "normal." but then i found myself in dysautonomia ****.

i tend to believe all my issues were somehow instigated by the pill. however, there is no research anywhere to support the side effects that i had, so i can't be sure.

just be careful! i was on a combo pill.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...